Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Quintuples with square triplets
HTML articles powered by AMS MathViewer

by Stan Wagon PDF
Math. Comp. 64 (1995), 1755-1756 Request permission


By applying modern computing power to an 1848 formula of C. Gill, we find five positive integers, every three of which sum to a square.
    L. E. Dickson, History of the theory of numbers, Vol. 2, Chelsea, New York, 1971. C. Gill, Application of the angular analysis to the solution of indeterminate problems of the second degree, Wiley, New York, 1848.
  • Richard K. Guy, Unsolved problems in number theory, 2nd ed., Problem Books in Mathematics, Springer-Verlag, New York, 1994. Unsolved Problems in Intuitive Mathematics, I. MR 1299330, DOI 10.1007/978-1-4899-3585-4
Similar Articles
Additional Information
  • © Copyright 1995 American Mathematical Society
  • Journal: Math. Comp. 64 (1995), 1755-1756
  • MSC: Primary 11E25; Secondary 11D09, 11Y55
  • DOI:
  • MathSciNet review: 1308462